Alert archive / Virginia / River Flood Warnings in 2012
River Flood Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Mar 4, 2012, 10:09 PM EST for Chesterfield County, Henrico County, City of Richmond, Virginia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 10:09 PM EST (03:09 UTC)
- Expired
- Mar 5, 2012, 3:49 AM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- Minor
Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Richmond-Westham (RMDV2). The gauge peaked at 13.21 ft at Mar 3, 2012, 10:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
094 WGUS81 KAKQ 050309 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1009 PM EST SUN MAR 4 2012 FOR THE LOWER JAMES BASIN...INCLUDING RICHMOND WESTHAM. MINOR FLOODING IS OCCURRING AND RIVER LEVELS ARE FORECASTED TO DECREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. GRAPHICAL FORECAST INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/AKQ. CLICK ON THE RIVERS AND LAKES AHPS LINK ON THE LEFT HAND SIDE MENU. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC041-087-760-050849- /O.NEW.KAKQ.FL.W.0002.120305T0309Z-120305T0849Z/ /RMDV2.1.ER.000000T0000Z.120305T0230Z.120305T0249Z.NO/ 1009 PM EST SUN MAR 4 2012 * AT 09:30 PM SUNDAY THE STAGE WAS 12.05 FEET * FLOOD STAGE IS 12.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 12.0 FEET...FLOOD STAGE. MINOR FLOODING ALONG BOTH BANKS...NO DAMAGE AT THIS LEVEL. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 12.7 FEET ON MAR 9 2011. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:31 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 4, 7:31 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EST SUN MAR 4 2012
.SYNOPSIS...
LOW PRESSURE MOVES OFF THE COAST TONIGHT WITH COLDER AIR MOVING IN
FROM THE NORTHWEST. ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS THE
OHIO VALLEY TONIGHT AND THEN ALONG THE VIRGINIA...NORTH CAROLINA
BORDER MONDAY. LOW PRESSURE MOVES OFF THE COAST MONDAY NIGHT AS HIGH
PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE REMAINS OVER THE
AREA THROUGH MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
SCTD SHOWERS ASSOC WITH SHRTWV ENERGY/COOLING ALOFT WAS STILL
AFFECTING ERN THIRD OF THE AREA ERLY THIS EVENG...AND THIS WILL
MOVE OFF THE CST IN THE NEXT FEW HRS. BEHIND THIS...EXPECT A CLR
TO PRTLY CLDY SKY INTO THE OVRNGT HRS. LOWS IN THE UPR 20S TO LWR
30S.
THE NEXT SYSTEM IS PRESENTLY DIGGING ESE INTO SE MISSOURI PER IR
SAT PIX AND WATER VAPOR IMAGERY. THIS WILL CONTINUE TO DIVE SE AN
ROUND THE BASE OF THE LONGWAVE TROUGH NOW CARVED OUT OVER EASTERN
NORTH AMERICA. THERE IS SOLID MODEL AGREEMENT SHOWING A SURFACE
LOW TRACKING ALONG THE KY/TN BORDER TONIGHT AND VA/NC BORDER
MONDAY MORNING...REACHING THE NC OUTER BANKS BY MONDAY AFTERNOON.
A DECENT BAND OF FRONTOGENESIS IS PROGGED IMMEDIATELY NORTH OF THE
MAIN LOW...WHICH SHOULD RESULT IN A DECENT BAND OF PRECIPITATION
PRIMARILY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.
CURRENTLY DRIER...AND EVENTUALLY COLDER AIR IS WORKING IN FROM THE
NW. DEWPOINTS UPSTREAM HAVE DROPPED INTO THE UPPER TEENS AND LOW
20S. THE OVERALL THERMAL PROFILE IS PRESENTLY COOLING AND SHOULD BE
WELL COLD ENOUGH FOR THE PRECIPITATION TO FALL AS SNOW BY EARLY
MONDAY MORNING ACROSS THE SOUTHERN PIEDMONT COUNTIES. THE MAIN
CHALLENGE WILL BE TEMPERATURES IN THE SURFACE LAYER...WHICH BASED ON
THE LOWER DEWPOINTS (AND RESULTANT WET BULB TEMPERATURES) SHOULD
FALL TO THE 30-34 RANGE AND REMAIN THERE WHILE SNOW IS FALLING
THROUGH ROUGHLY MIDDAY MONDAY.
LATEST DATA SUPPORTS 1-3 IN OF SNOW OVER THE SOUTH CENTRAL PIEDMONT
COUNTIES SURROUNDED BY ACCUMULATION OF AROUND AN INCH ROUGHLY BOXED
IN BY A US-60 AND I-95 CORRIDOR. THIS WOULD MAINLY OCCUR EARLY IN
THE MORNING THROUGH MIDDAY. A WINTER WEATHER ADVISORY FOR SNOW HAS
BEEN ISSUED FOR THIS AREA...WHICH INCLUDES PRINCE
GEORGE...SUSSEX...SOUTHAMPTON...AND NORTHAMPTON NC MAINLY FOR THE
WESTERN PORTIONS OF THESE COUNTIES. TO THE NORTH RICHMOND/HENRICO IS
IN THE ADVISORY AND ON THE NORTHERN FRINGE. THE MAIN ACCUMULATION
SHOULD BE ON NON-PAVED AND ELEVATED SURFACES...ALTHOUGH ROADS MAY
BECOME COVERED FOR A PERIOD OF TIME DURING THE HEAVIEST SNOW.
FARTHER EAST...SURFACE LAYER TEMPERATURES ARE EXPECTED TO REMAIN TOO
WARM FOR ALL SNOW...SO RAIN OCCASIONALLY MIXED WITH SNOW IS EXPECTED
TOWARD HAMPTON ROADS...WITH ALL RAIN CLOSER TO THE ATLANTIC COAST
AND ALBEMARLE SOUND.
HIGH TEMPERATURES WILL BE TRICKY AND WILL HAVE SOME DEPENDENCE ON
THE AMOUNT OF SNOW COVER THAT DOES OCCUR...AND THE AMOUNT CLEARING
IN THE WEST LATER IN THE AFTERNOON. CURRENT BEST GUESS MAXIMA ARE IN
THE MID 40S AS TEMPERATURES SHOULD RISE ONCE PRECIP ENDS SINCE IT IS
MARCH.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
A MUCH MORE BENIGN PATTERN IS EXPECTED MONDAY NIGHT THROUGH
WEDNESDAY AS HIGH PRESSURE PREVAILS. A STRONG 1038MB HIGH BUILDS IN
FROM THE WEST MONDAY NIGHT AND BECOMES CENTERED OVER THE MID
ATLANTIC TUESDAY. LOW TEMPERATURES TUESDAY MORNING SHOULD BE RATHER
CHILLY UNDER A CLEAR SKY WITH LOWS IN THE LOW/MID 20S INLAND WITH
UPPER 20S TO AROUND 30 ALONG THE SE COASTAL AREAS. HIGH TEMPERATURES
TUESDAY SHOULD RANGE FROM THE MID 40S OVER THE EASTERN SHORE...TO
THE LOW 50S OVER THE PIEDMONT. THE SURFACE HIGH SLOWLY DRIFTS OFF
THE COAST TUESDAY NIGHT AND WEDNESDAY USHERING IN A MODERATING TREND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BE CENTERED OVER THE MID ATLANTIC WEDNESDAY
DRIFTING SLOWLY EAST WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES
WILL REBOUND INTO THE LOW TO MID 60S WITH LOWS MODERATING IN THE
LOW TO MID 40S WEDNESDAY NIGHT WITH DEEPENING SOUTHERLY FLOW.
SOUTHERLY FLOW INCREASES THURSDAY AS THE REGION BECOMES SQUEEZED
BETWEEN THE HIGH MOVING OFFSHORE AND THE NEXT APPROACHING STORM
SYSTEM. EVEN WITH SOME INCREASING HIGH CLOUDS THURSDAY
TEMPERATURES WILL WARM INTO THE UPPER 60 TO LOWER 70S.
CHANCES FOR PRECIPITATION WILL HOLD OFF UNTIL LATE FRIDAY OR
SATURDAY. THERE IS MUCH DISAGREEMENT IN THE MODELS REGARDING THE
FORECAST FOR FRIDAY AND SATURDAY. THE ECMWF HAS BEEN MUCH MORE
AMPLIFIED WITH THE NEXT UPPER TROUGH THAN THE GFS AND CANADIAN. IN
RESPONSE THE ECMWF DEVELOPED A SURFACE WAVE OVER THE SOUTHEAST
BRINGING IT INTO THE MID ATLANTIC FRIDAY NIGHT. THE GFS IS WEAKER
AND SLOWER WITH THE SYSTEM HOLDING OFF THE RAIN UNTIL SATURDAY.
THERE WILL BE DISTURBED WEATHER IN THE EXTENDED WITH GOOD CHANCES
FOR PRECIPITATION AT SOME POINT FROM LATE FRIDAY THROUGH SATURDAY.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS AT ALL TAF SITES INTO ERLY MON
MORNG...EVEN IF THERE IS A SCTD SHOWER. MVFR CIGS AND VSBYS
WITH SNOW AND/OR RAIN LIKELY ALL TAF SITES EXCEPT SBY FM LATER
MON MORNG THRU MUCH OF MON AFTN...AS LO PRES TRACKS ACRS NC AND
OFF THE CST. BRIEF/ISLTD IFR CONDITIONS POSSIBLE DURING HEAVIEST
PCPN INTENSITY. VFR CONDITIONS RETURN ALL SITES MON EVENG...AND
EXPECT THESE CONDITIONS TO PREVAIL THRU THU.
&&
.MARINE...
NE WIND THIS AFTERNOON HAVE CAUSED SEAS TO PUSH 5 TO 6 FT OFF THE
NORTH CAROLINA COAST NEAR DUCK. WITH THE SCA SEAS AND A SURGE OF
WEST WINDS LATER TONIGHT...HAVE ISSUED A SCA FOR THE SOUTHERN
COASTAL WATERS AND CURRITUCK SOUND. SEAS GREATER THAN 5 FT WILL LAST
INTO THE EVENING AND WINDS GUSTING AROUND 25 KT ARE EXPECTED FOR
TONIGHT INTO MON MORNING.
A LULL IN WINDS AND SEAS WILL PREVAIL FOR MON MORNING INTO THE
EVENING HOURS AS A CLIPPER SYSTEM MOVES THROUGH THE AREA. ONCE
THIS MOVES OFFSHORE LATE MONDAY...THE SURFACE LOW WILL INTENSIFY.
WINDS INCREASE OUT OF THE NW AND SCA CRITERIA IS LIKELY MONDAY
EVENING THROUGH EARLY TUESDAY ACROSS ALL OF THE WATERS. NO OTHER
MARINE ISSUES APPEAR THROUGH MID WEEK.
&&
.HYDROLOGY...
MINOR FLOODING CONTINUES AT THE WESTHAM GAGE AT RICHMOND. RIVER
LEVELS WILL DROP BELOW FLOOD STAGE THIS EVENING. SEE WBCFLSAKQ
FOR MORE INFORMATION.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...WINTER WEATHER ADVISORY FROM 4 AM TO NOON EST MONDAY FOR
NCZ012.
VA...WINTER WEATHER ADVISORY FROM 4 AM TO NOON EST MONDAY FOR
VAZ060-061-065>071-079>081-087-088-092.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ANZ633-656-658.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ
SHORT TERM...AJZ
LONG TERM...DAP
AVIATION...TMG
MARINE...DAP/CY
HYDROLOGY...AKQHazardous weather outlook, Mar 4, 4:23 PM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 423 PM EST SUN MAR 4 2012 VAZ048-049-062>064-072-082-083-052130- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM-CHARLES CITY- NEW KENT- 423 PM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. LOW PRESSURE WILL APPROACH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THIS AREA OF LOW PRESSURE WILL BRING LIGHT SNOW THE AREA MONDAY MORNING. SNOW ACCUMULATION WILL GENERALLY BE AN INCH OR LESS AND MAINLY ON NON-PAVED AND ELEVATED SURFACES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012-VAZ060-061-065>071-079>081-087-088-092-052130- NORTHAMPTON NC-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-GREENSVILLE-SUSSEX-SOUTHAMPTON- 423 PM EST SUN MAR 4 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-052130- OUTER BANKS CURRITUCK- 423 PM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ013>017-030>032-VAZ073>078-084>086-089>091-093>100- 052130- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY-YORK- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 423 PM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-634-650-652-654-052130- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 423 PM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-656-658-052130- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 423 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:24 AM EST | Small Craft Advisory | AKQ | 31 hr | |
| Mar 5, 4:48 AM EST | River Flood Warning | AKQ | Chesterfield, Henrico, City of Richmond | 17 hr |
| Mar 5, 2:38 PM EST | Special Marine Warning | AKQ | 82 min | |
| Mar 5, 2:50 PM EST | Special Marine Warning | AKQ | 70 min |
Nearby
River Flood Warnings in Virginia, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.